Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 134, NWS Austin/San Antonio, TX

May 9, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 1:02 AM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2007, 1:02 AM CDT (06:02 UTC)
Expired
May 9, 2007, 4:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
1.7
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 090602
FFWEWX
TXC137-090900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 AM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 400 AM CDT

* AT 1254 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 6 MILES SOUTHWEST OF ROCKSPRINGS. THE STORM
  PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2964 10062 2965 10006 3019 10002 3024 10032

$$
3 follow-up statements
000 
WGUS74 KEWX 090617
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 AM CDT WED MAY 9 2007

TXC137-090900-
EDWARDS TX-
116 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
EDWARDS COUNTY...

AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL 
AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2964 10062 2965 10006 3019 10002 3024 10032

$$
000 
WGUS74 KEWX 090654
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 AM CDT WED MAY 9 2007

TXC137-090900-
EDWARDS TX-
143 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
EDWARDS COUNTY...

AT 136 AM CDT... NATIONAL WEATHER SERVICE RADARS INDICATE THE RAINS 
HAVE WEAKENED AND ARE MOVING NORTHEAST AT 20 MPH. HOWEVER, AN 
ESTIMATED THREE INCHES OF RAIN FELL IN LESS THAN ONE HOUR...6 MILES 
SOUTHWEST OF ROCKSPRINGS. RUNOFF IN THIS AREA WILL CONTINUE TO 
PRODUCE FLASH FLOODING OVER THE NEXT COUPLE OF HOURS. 

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.


LAT...LON 2964 10062 2965 10006 3019 10002 3024 10032

$$
000 
WGUS74 KEWX 090814
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT WED MAY 9 2007

TXC137-090825-
EDWARDS TX-
315 AM CDT WED MAY 9 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY...

LAT...LON 2964 10062 2965 10006 3019 10002 3024 10032

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 11:49 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 8, 11:49 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT TUE MAY 8 2007

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN HILL
COUNTRY AND ALONG THE EDWARDS PLATEAU THROUGH THE NEXT FEW HOURS.
THIS STORM COMPLEX WILL WEAKEN AS IT SLOWLY MOVES EAST. TAF SITES
WILL LIKELY NOT BE AFFECTED BY THIS CONVECTIVE ACTIVITY...BUT
-DZ/SHRA IS POSSIBLE ALONG THE I-35 CORRIDOR. MVFR CIGS BELOW 2KFT
HAVE ALREADY DEVELOPED AROUND THE KSAT AERODROME...AND OTHER SITES
ALONG THE I-35 CORRIDOR WILL LOWER TO MVFR BY 07-08Z. CIGS WILL
CONTINUE TO LOWER THROUGH THE NEAR-DAWN HOURS ACROSS THE REGION
WITH IFR CIGS POSSIBLE AFTER 11-12Z. AMPLE LOW LEVEL MOISTURE WILL
LIKELY ALLOW A MIXTURE OF -DZ/BR TO DEVELOP AT EASTERN SITES
BETWEEN 10-16Z. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE AFTER
SUNRISE WITH MVFR CIGS ABOVE 2KFT EXPECTED BY MID MORNING. LIGHT
TO MODERATE SOUTHEAST FLOW AT THE SFC WILL CONTINUE THROUGH THE
TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1126 PM CDT TUE MAY 8 2007/

UPDATE...
AREA OF RAIN...SHOWERS AND THUNDERSTORMS FROM WEST OF LLANO TO
NORTH OF DEL RIO IS FORECAST TO CONTINUE MOVING EAST TONIGHT...IN
A PATTERN THAT CONTINUES THIS SPRING. THE FURTHER EAST THIS
ACTIVITY GOES THE WEAKER THE STORMS ARE EXPECTED TO BE...HOWEVER
OVER THE WESTERN HILL COUNTRY TO THE EDWARDS PLATEAU...LOCALLY
HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS STILL POSSIBLE
TONIGHT. RAIN AND SHOWERS...WITH THUNDERSTORMS...IS STILL POSSIBLE
WEDNESDAY...IN A MARGINALLY UNSTABLE ENVIRONMENT.  ANOTHER WAVE OF
RAIN WITH SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT TO
THURSDAY...WITH POTENTIAL TO MOVE ACROSS THE ENTIRE COUNTY WARNING
AREA...WITH LOCALLY HEAVY RAINFALL. AS LOW ALOFT OVER THE
SOUTHWEST U.S. AND NORTHERN MEXICO THIS EVENING...MOVES ACROSS
SOUTH CENTRAL TEXAS AND JUST EAST OF THE AREA FRIDAY... THERE WILL
BE A FINAL CHANCE OF RAIN...SHOWERS...OR THUNDERSTORMS FRIDAY.
RAIN CHANCES ARE EXPECTED TO DIMINISH FROM THE WEST FRIDAY NIGHT
AND SATURDAY AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE
AREA FROM THE WEST THIS COMING WEEKEND. THE DRIER WEATHER TREND IS
EXPECTED TO CONTINUE TO THE EARLY PART OF NEXT WEEK.  ADJUSTED
FORECASTS PER TRENDS 21Z TO 04Z AND AVAILABLE 00Z FCST SOLUTIONS.

PREV DISCUSSION... /ISSUED 959 PM CDT TUE MAY 8 2007/

UPDATE...
AREA OF RAIN...SHOWERS AND THUNDERSTORMS FROM WEST OF
LLANO TO NEAR DEL RIO IS FORECAST TO CONTINUE MOVING
EAST TONIGHT...IN A PATTERN THAT CONTINUES THIS SPRING.
THE FURTHER EAST THIS ACTIVITY GOES THE WEAKER THE
STORMS ARE EXPECTED TO BE...HOWEVER OVER THE WESTERN
HILL COUNTRY TO THE EDWARDS PLATEAU...LOCALLY HEAVY
RAIN FROM SHOWERS AND THUNDERSTORMS IS STILL POSSIBLE
TONIGHT. EXPECT RAIN TO FORM FURTHER EAST AS MESO BOUNDARY
DRIFTS EAST...IN A MARGINALLY UNSTABLE ENVIRONMENT.
ANOTHER WAVE OF RAIN WITH SHOWERS AND THUNDERSTORMS
IS EXPECTED WEDNESDAY NIGHT TO THURSDAY...WITH POTENTIAL
TO MOVE ACROSS THE ENTIRE COUNTY WARNING AREA...WITH
LOCALLY HEAVY RAINFALL. AS LOW ALOFT OVER THE SOUTHWEST
U.S. AND NORTHERN MEXICO THIS EVENING...MOVES ACROSS
SOUTH CENTRAL TEXAS AND JUST EAST OF THE AREA FRIDAY...
THERE WILL BE A FINAL CHANCE OF RAIN...SHOWERS...OR
THUNDERSTORMS FRIDAY.  RAIN CHANCES ARE EXPECTED TO
DIMINISH FROM THE WEST FRIDAY NIGHT AND SATURDAY AS
A RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE AREA
FROM THE WEST THIS COMING WEEKEND.  THE DRIER WEATHER
TREND IS EXPECTED TO CONTINUE TO THE EARLY PART OF
NEXT WEEK.

PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 8 2007/

DISCUSSION...
THE UPPER LOW IS APPARENT OVER NM ON WV SATELLITE IMAGERY AND IS
MOVING SLOWLY TOWARD WEST TEXAS. THIS FEATURE WILL KEEP THINGS
UNSETTLED OVER SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. MODELS
SHOW THIS TROUGH MOVING ACROSS TEXAS DURING THE NEXT 48 TO 72
HOURS. FOR THE SHORT TERM DEW POINTS ARE IN THE LOW 70S IN THE
SOUTHEASTERN PART OF THE CWA AND WINDS ARE FROM THE SOUTHEAST...SO
EXPECT MOISTURE TO INCREASE ACROSS THE REST OF THE FORECAST AREA.
THIS WILL PRIME THE ATMOSPHERE FOR THE UPPER TROUGH TO TRIGGER
CONVECTION TONIGHT...ESPECIALLY IN THE NORTHWEST. BIG CONCERNS
WILL BE SLIGHT THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN
CAUSING FLASH FLOODING. THE WESTERN HALF OF OUR CWA IS INCLUDED IN
THE SLIGHT RISK AREA FROM SPC. MORNING SOUNDING AT DRT SHOWED PW
AROUND 135 PERCENT OF NORMAL. HAVE INCLUDED MENTION OF POSSIBLE
SEVERE IN ZONES AND WILL CONTINUE THE FLASH FLOOD WATCH FOR THE
WESTERN COUNTIES.

RAIN CHANCES WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH A BIT OF
A LULL THURSDAY NIGHT. CHANCE OF HEAVY RAIN WILL DECREASE...BUT
SEVERE THREAT WILL RETURN WED AFTERNOON AND EVENING.

ONCE THE UPPER TROUGH EXITS THE REGION...HIGH PRESSURE WILL MOVE
IN BEGINNING THIS WEEKEND. THIS WILL BEGIN A QUIET PERIOD WITH
LITTLE CHANCE OF RAIN AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  85  64  81  64 /  50  40  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  64  84  62  81  62 /  40  40  30  40  20
DEL RIO INTL AIRPORT           65  85  65  82  65 /  70  50  40  20  10
SAN ANTONIO INTL AIRPORT       65  84  64  81  64 /  50  40  40  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
BANDERA...DIMMIT...EDWARDS...GILLESPIE...KERR...KINNEY...LLANO...
MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

08/25
Hazardous weather outlook, May 8, 11:50 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT TUE MAY 8 2007

TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1150 AM CDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY ALONG
AND WEST OF A BURNET TO BOERNE TO DILLEY LINE THIS EVENING THROUGH
TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN SOUTH
CENTRAL TEXAS COUNTIES...GENERALLY ALONG AND WEST OF A ROCKSPRINGS
TO LEAKEY TO CARRIZO SPRINGS LINE...VALID THIS EVENING THROUGH
TONIGHT.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS ARE
EXPECTED TO EXPAND EAST INTO THE SOUTHERN EDWARDS PLATEAU BY EARLY
THIS EVENING...AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE
PLAINS BY LATE TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES.

SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS...
CAUSING FLASH FLOODING RAINS OF 2 TO 5 INCHES OVER LOCALIZED
AREAS. OVERNIGHT RAINFALL TOTALS IN THE FLASH FLOOD WATCH AREA
SHOULD AVERAGE AROUND ONE INCH...BUT EVEN AN INCH OF RAIN FALLING
IN A SHORT TIME COULD PRODUCE FLOODING OVER THE ALREADY SATURATED
SOILS. THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE RIVER
FLOODING FOR STREAMS OVER EDWARDS AND VAL VERDE COUNTY...INCLUDING
THE RIO GRANDE...PECOS...AND DEVILS RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY
INTO THE DAYTIME HOURS THURSDAY...WITH THE THREAT SPREADING WEST
TO EAST WEDNESDAY NIGHT. THE MAIN THREAT WILL BE FOR LOCALLY
HEAVY RAINFALL...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE.
LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES ARE ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:08 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 3:47 AM CDTFlash Flood WatchEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
May 9, 6:16 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 7:58 AM CDTFlash Flood WarningEWXEdwards2 hr
May 9, 9:23 AM CDTFlash Flood WarningEWXReal3 hr
May 9, 9:48 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 9, 10:36 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 9, 11:36 AM CDTSevere Thunderstorm WarningEWXVal Verde34 min
May 9, 3:25 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 5:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 9, 6:38 PM CDTSevere Thunderstorm WarningEWXReal58 min
May 9, 6:46 PM CDTSevere Thunderstorm WarningEWXUvalde59 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.